Can taking too many supplements cause stomach problems?
Ah, the ever-popular topic of swallowing pills in hopes of achieving ultimate health. Everyone knows that a combination of vitamins and minerals are essential to maintaining a healthy lifestyle. But what happens when those tablets start fighting back? Will you need an extra bottle or two for what comes next?
Well folks, break out the Pepto-Bismol because we are about to dive into every supplement taker’s worst nightmare – digestive tract distress!
Why does it happen?
Before we get ahead of ourselves with the fancy scientific jargon, let’s break things down in layman terms. When you take supplements on top of your daily meals, it creates quite literally an ‘overdose’ situation.
Your body can only manage so much at once – imagine trying to carry ten grocery bags up a flight of stairs while your arms burn like hot sauce is cascading through your veins. The human body can only process certain amounts before chaos ensues.
So naturally … this means trouble brewing below deck (aka inside our bodies). Introducing – gastrointestinal issues.
Now for the nitty-gritty goods: how do you know if something’s off kilter with your digestive system?
- Abdominal pain
If these symptoms aren’t leaving anytime soon then Houston “we got a bad case o’ supplement-stomach-sadness!”
It’s important to note that there are several factors contributing towards separate reactions among individuals after consuming excessive quantities all kinds dietary supplements – including but not limited to genetics or food intolerance-allergies making one more susceptible than others.
Here comes everyone’s favorite portion; which pill bottles should be avoided altogether? Well.. Truthfully speaking…all unregulated tablet ‘supplements’ have chances for adverse reactions – which can range from intolerance allergies to serious illnesses.
The following are pretty popular though, and hence should be consumed with extra caution:
Oh the irony(?)! The most ironic supplement of them all. Cause stomach issues!!! When taken in large doses iron supplements can cause nausea, vomiting and worst cases may even lead to diarrhea. Too much iron unfortunately makes your intestines turn into a slippery slope making it difficult for you to hold your horses “Hope you got a lock on that bathroom door”
Magnesium & Calcium Supplements
Now before you get excited about these two powerfully beneficial supplements – remember there’s always a catch!
Hypocalcemia (a lack of calcium) triggers muscle cramps while hypermagnesemia (too much magnesium) can alter nerve cell function leaving one feeling woozy.
Additionally when taking high dosages altogether Magnesium leads to excessive bowel movements/laxation resulting in utterly unusual bouts of unpleasant gastrointestinal impacts (meaning: uncontrollable sporadic runs).
All things considered – choose wisely between ‘poos’ over ‘muscles’ or vice versa but avoid being too trigger-happy with both!
Vitamin C Tablets
Let’s just keep things real here; we already know Vitamin C works wonders for our immune system but hey folks, stop hogging up the packet!
While higher doses help ward off colds they surely do not have an equal effect on combating stomach problems caused by multiple tablet consumption. To make matters worse it can become grumpy enough for unbearable abdominal pain along with episodes of diarrhea attacking at random hours without any prior warning!!
So next time go easy on those Sunkist flavored stick packs full o’ effervescence goodness- Trust me…your insides will thank you!!
Wanna have some fun? Mix n match your favorite tablets?
But here’s the catch – when you start combining, certain reactions might occur between tablet supplements affecting digestive tracts leading to adverse effects.
Remember every supplement comes with a set amount of intake dosage recommendation for good reason; so it’s important to stick within limits.
We aren’t trying to convince you that supplement tablets are demonic little pills, but this guide acts as an indication on how easily one can fall down the rabbit hole unaware of excessive supplement consumption leading to harsh gastrointestinal issues leaving us beings stuck in awkward and painful positions (uhm…literal toilet talk!)
BUT hey … we’ve got solutions!
- Obey dosage limits
- Balance your diet with your supplements
- Get check-ups regularly
- If symptoms still persist after reducing pill intake, consult a professional or seek medical help immediately as there may be underlying causes! Don’t let those gut-wrenching wicked fun spoilsports run amuck!
In conclusion folks, moderate is key – sure water-soluble vitamins may seem like magic beans at first glance but popping them right and left could cause more harm than good .So remember: Always read labels, avoid overdosing and cherish mediocre poops … because who wouldn’t appreciate relieving their intestines from unnecessary stress levels?
Stay healthy AND sane…though if all else fails.. Activated Charcoal is always at arms’ reach(wink)!!